Texas, 2007

Flash Flood in Texas, July 14, 2007

July 14, 2007 · NWS SJT · 1 event in 1 county or zone

Heavy rains from a thunderstorm complex caused significant flooding in and around Brady.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Heavy rains from a thunderstorm complex caused significant flooding in and around Brady.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 14, 9:38 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 14, 9:38 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1038 AM CDT SAT JUL 14 2007

.UPDATE...
DECIDED TO EXPAND SCATTERED POPS TO COVER THE SOUTHEASTERN HALF OF
WC TX FOR THE REST OF TODAY AS AN UPPER TROF HAS BROUGHT STEEPER
LAPSE RATES TO THE REGION. EXPECT MORE DAYTIME HEATING THAN
YESTERDAY OVER A LARGE PART OF WC TX. THIS COUPLED WITH A BROAD
UPPER TROF AND MOIST AIR ACROSS THE REGION SHOULD SUPPORT STRONG
THUNDERSTORMS THAT MAY PRODUCE LOCALLY HEAVY RAINFALL WITH AN
ISOLATED THREAT FOR A SEVERE THUNDERSTORM. THE MAIN THREAT WILL BE
STRONG WINDS AND SMALLER HAIL SIZES.

&&

.SHORT TERM...

.PREV DISCUSSION... /ISSUED 640 AM CDT SAT JUL 14 2007/

AVIATION...
LOW CLOUDS WILL CONTINUE AT ABI FOR NEXT COUPLE OF HOURS BEFORE
MIXING AND DRIER AIR IS USHERED IN FROM THE NW. STORMS WILL BE
MOVING OUT OF BBD SHORTLY...AND MOVING INTO JCT FOR NEXT FEW HOURS.
SOA WILL MOST LIKELY GET MISSED BY THE CONVECTION. MID LEVEL
CLOUDINESS WILL BEGIN TO CLEAR IN THE LATE AFTERNOON.   11

PREV DISCUSSION... /ISSUED 317 AM CDT SAT JUL 14 2007/

SHORT TERM...

NORTHWEST FLOW ALOFT CONTINUED THIS MORNING OVER TEXAS...AS STRONG
UPPER RIDGE CONTINUED ITS HOLD OVER THE WESTERN UNITED STATES. 00Z
RAOBS AT MIDLAND AND FORT WORTH INDICATED FAIRLY GOOD LOW TO MID
LEVEL MOISTURE OVER CENTRAL TEXAS...WITH PRECIP WATERS FROM 1.6 TO
2.0 INCHES. HOWEVER DRIER AIR WAS FLOWING SOUTH INTO THE STATE
FROM THE NORTH. BAND OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
SAN ANGELO EASTWARD TO SAN SABA AT 3 AM...MOVING SLOWLY SOUTHEAST.

RAIN CHANCES DECREASE THIS WEEKEND...AS DRIER AIR WORKS ITSELF
GRADUALLY FROM NORTH TO SOUTH. BEST MOISTURE AND INSTABILITY...AND
RAIN CHANCES...WILL BE OVER SOUTHEAST SECTIONS IN THE HILL COUNTRY
TODAY AND TONIGHT...AS A COUPLE OF WEAK DISTURBANCE ALOFT MOVE
ACROSS THE REGION.

LONG TERM...
00Z WRF MODEL ALONG WITH NAM MODEL DEVELOP UPPER TROUGH...FARTHER
IN EAST TEXAS/LOUISIANA THIS WEEKEND. THUS RAINFALL CHANCES ARE
REDUCED...WITH THE BEST CHANCES IN SE ZONES. WRF MODEL DOES TRY TO
RETROGRADE UPPER TROUGH WESTWARD LATER NEST WEEK...WHICH COULD
BRING BETTER CHANCES OF RAIN...MAINLY TO AREAS EAST OF SOUTH OF
THE CONCHO VALLEY. COMPUTER MODEL SOLUTIONS HOWEVER HAVE NOT HAD A
GOOD CONSENSUS IN THE PAST SEVERAL MODEL RUNS...SO WILL STAY CLOSE
TO GFSX GUIDANCE...KEEPING RAIN CHANCES IN SLIGHT CATEGORY LATE
NEXT WEEK. MOST OF THE EMSEMBLE MEMBERS OF THE WRF MODEL INDICATED
UPPER TROUGH FARTHER SOUTH IN MEXICO...A DRIER SOLUTION FOR LATE
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 87  69  91  69 /  20  20  10  20
SAN ANGELO 	 90  67  92  67 /  30  20  20  20
JUNCTION 	 87  68  91  67 /  50  40  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26
Hazardous weather outlook, Jul 14, 3:00 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
400 AM CDT SAT JUL 14 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
400 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

UPPER NORTHWEST FLOW WILL ALLOW FOR DISTURBANCES TO MOVE SOUTHEAST
ACROSS WEST CENTRAL TEXAS AND THE POSSIBILITY OF SHOWER AND
THUNDERSTORM ACTIVITY THROUGH TONIGHT. BEST RAIN CHANCES WILL BE
ACROSS THE NORTHWEST HILL COUNTRY. THE MAIN THREAT FROM THESE STORMS
WILL CONTINUE TO BE HEAVY RAINFALL...WHICH MAY PRODUCE SOME
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

UPPER NORTHWEST FLOW WILL ALLOW FOR CONTINUED DISTURBANCES TO MOVE
SOUTHEAST ACROSS WEST CENTRAL TEXAS AND THE POSSIBILITY OF SHOWER
AND THUNDERSTORM ACTIVITY OVER THE NEXT COUPLE OF DAYS. BEST RAIN
CHANCES WILL BE ACROSS THE NORTHWEST HILL COUNTRY. THE MAIN THREAT
FROM THESE STORMS WILL CONTINUE TO BE HEAVY RAINFALL...WHICH MAY
PRODUCE SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

11

The radar

The San Angelo radar (KSJT), 113 km away, was scanning. The volume nearest the first event began at 16:56 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, McCulloch

When
July 14, 10:55 AM CST to 2:55 PM CST
Where
McCulloch County, 0.69 mi N of Brady
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.140, -99.330

The emergencey management official reported several roads around Brady were closed due to high water up to two feet. He also reported that many small streams were over their banks and several roads across the eastern and central portions of the county were closed because of high water caused by runoff from heavy rain that fell overnight.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46361.